Alert archive / Indiana / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 72, NWS Indianapolis, IN

June 10, 2009Daviess County, Greene County, Martin County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 10, 2009, 9:51 PM EDT for Daviess County, Greene County, Martin County, Indiana. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2009, 9:51 PM EDT (01:51 UTC)
Expired
Jun 10, 2009, 10:30 PM EDT
In force
39 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon

Counties Daviess County, IN, Greene County, IN, Martin County, IN

The radar

The Evansville,IN radar (KVWX), 93 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 9:53 PM EDTTSTM WND DMGLinton, INTREES AND POWER LINES DOWN.
Jun 10, 9:53 PM EDTHAIL 0.75Switz City, INWATER PONDING ON ROAD.
Jun 10, 9:56 PM EDTHAIL 1.75Lyons, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2009-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 729 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2009-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
729 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1199 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 110151
SVRIND
INC027-055-101-110230-
/O.NEW.KIND.SV.W.0072.090611T0151Z-090611T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
951 PM EDT WED JUN 10 2009

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DAVIESS COUNTY IN SOUTHWEST INDIANA...
  GREENE COUNTY IN SOUTHWEST INDIANA...
  NORTHWESTERN MARTIN COUNTY IN SOUTHWEST INDIANA...

* UNTIL 1030 PM EDT

* AT 950 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SWITZ CITY...OR 31 MILES WEST OF BLOOMINGTON...AND MOVING SOUTHEAST
  AT 10 MPH.

* THE SEVERE THUNDERSTORM 

.REST OF TONIGHT...MOSTLY CLOUDY. LOWS IN THE MID 50S. LIGHT AND
VARIABLE WINDS.
.THURSDAY...CLOUDY. A CHANCE OF SHOWERS IN THE AFTERNOON. HIGHS IN
THE LOWER 70S. LIGHT AND VARIABLE WINDS. CHANCE OF RAIN 50 PERCENT. 
.THURSDAY NIGHT...SHOWERS LIKELY. LOWS IN THE UPPER 50S. LIGHT AND
VARIABLE WINDS. CHANCE OF RAIN 70 PERCENT. 
.FRIDAY...SHOWERS LIKELY. HIGHS IN THE LOWER 70S. LIGHT AND VARIABLE
WINDS. CHANCE OF RAIN 60 PERCENT. 
.FRIDAY NIGHT...MOSTLY CLOUDY. A CHANCE OF SHOWERS UNTIL MIDNIGHT.
LOWS IN THE MID 50S. LIGHT AND VARIABLE WINDS. CHANCE OF RAIN
50 PERCENT. 
.SATURDAY...MOSTLY CLOUDY WITH A 30 PERCENT CHANCE OF SHOWERS. HIGHS
IN THE MID 70S. 
.SATURDAY NIGHT...MOSTLY CLOUDY UNTIL MIDNIGHT...THEN BECOMING
PARTLY CLOUDY. LOWS IN THE MID 50S. 
.SUNDAY AND SUNDAY NIGHT...PARTLY CLOUDY. HIGHS IN THE MID 70S. LOWS
IN THE MID 50S. 
.MONDAY...PARTLY SUNNY WITH A 40 PERCENT CHANCE OF SHOWERS. HIGHS IN
THE LOWER 70S. 
.MONDAY NIGHT...MOSTLY CLOUDY UNTIL MIDNIGHT...THEN BECOMING PARTLY
CLOUDY. A 30 PERCENT CHANCE OF SHOWERS. LOWS IN THE MID 50S. 
.TUESDAY...PARTLY SUNNY. HIGHS IN THE LOWER 70S. 
.TUESDAY NIGHT...MOSTLY CLEAR. LOWS IN THE MID 50S. 
.WEDNESDAY...SUNNY. HIGHS IN THE UPPER 70S. 

$$

VTZ006-008-010-016>018-110815-
LAMOILLE-WASHINGTON-ORANGE-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-
INCLUDING THE CITIES OF...JOHNSON...STOWE...MONTPELIER...BRADFORD...
RANDOLPH...ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON
951 PM EDT WED JUN 10 2009

.REST OF TONIGHT...CLOUDY. LOWS IN THE LOWER 50S. LIGHT AND VARIABLE
WINDS. 
.THURSDAY...CLOUDY. SHOWERS LIKELY IN THE AFTERNOON. HIGHS IN THE
UPPER 60S. LIGHT AND VARIABLE WINDS. CHANCE OF RAIN 70 PERCENT. 
.THURSDAY NIGHT...SHOWERS LIKELY. LOWS IN THE UPPER 50S. LIGHT AND
VARIABLE WINDS. CHANCE OF RAIN 70 PERCENT. 
.FRIDAY...SHOWERS LIKELY. HIGHS IN THE UPPER 60S. LIGHT AND VARIABLE
WINDS. CHANCE OF RAIN 70 PERCENT. 
.FRIDAY NIGHT...MOSTLY CLOUDY. A CHANCE OF SHOWERS UNTIL MIDNIGHT.
LOWS IN THE MID 50S. LIGHT AND VARIABLE WINDS. CHANCE OF RAIN
50 PERCENT. 
.SATURDAY...CLOUDY WITH A 40 PERCENT CHANCE OF SHOWERS. HIGHS IN THE
LOWER 70S. 
.SATURDAY NIGHT...CLOUDY WITH A 30 PERCENT CHANCE OF SHOWERS. LOWS
IN THE LOWER 50S. 
.SUNDAY...PARTLY SUNNY. HIGHS IN THE LOWER 70S. 
.SUNDAY NIGHT...PARTLY CLOUDY UNTIL MIDNIGHT...THEN BECOMING MOSTLY
CLOUDY. A 30 PERCENT CHANCE OF SHOWERS. LOWS AROUND 50. 
.MONDAY AND MONDAY NIGHT...MOSTLY CLOUDY WITH A 40 PERCENT CHANCE OF
SHOWERS. HIGHS IN THE UPPER 60S. LOWS AROUND 50. 
.TUESDAY...PARTLY SUNNY. HIGHS AROUND 70. 
.TUESDAY NIGHT...MOSTLY CLEAR. LOWS IN THE LOWER 50S. 
.WEDNESDAY...SUNNY. HIGHS IN THE MID 70S. 

$$

VTZ003-004-007-110815-
ORLEANS-ESSEX-CALEDONIA-
INCLUDING THE CITIES OF...NEWPORT...ISLAND POND...ST. JOHNSBURY
951 PM EDT WED JUN 10 2009

.REST OF TONIGHT...CLOUDY. LOWS AROUND 50. LIGHT AND VARIABLE WINDS.
.THURSDAY...CLOUDY. SHOWERS LIKELY IN THE AFTERNOON. HIGHS IN THE
UPPER 60S. LIGHT AND VARIABLE WINDS. CHANCE OF RAIN 70 PERCENT. 
.THURSDAY NIGHT...SHOWERS LIKELY. LOWS IN THE UPPER 50S. LIGHT AND
VARIABLE WINDS. CHANCE OF RAIN 70 PERCENT. 
.FRIDAY...SHOWERS LIKELY. HIGHS IN THE UPPER 60S. LIGHT AND VARIABLE
WINDS...BECOMING NORTH AROUND 10 MPH IN THE AFTERNOON. CHANCE OF
RAIN 70 PERCENT. 
.FRIDAY NIGHT...MOSTLY CLOUDY. A CHANCE OF SHOWERS UNTIL MIDNIGHT.
LOWS IN THE LOWER 50S. LIGHT AND VARIABLE WINDS. CHANCE OF RAIN
50 PERCENT. 
.SATURDAY AND SATURDAY NIGHT...CLOUDY WITH A 30 PERCENT CHANCE OF
SHOWERS. HIGHS IN THE LOWER 70S. LOWS IN THE UPPER 40S. 
.SUNDAY...PARTLY SUNNY. HIGHS AROUND 70. 
.SUNDAY NIGHT...PARTLY CLOUDY UNTIL MIDNIGHT...THEN BECOMING CLOUDY.
LOWS IN THE UPPER 40S. 
.MONDAY...MOSTLY CLOUDY WITH A 40 PERCENT CHANCE OF SHOWERS. HIGHS
IN THE UPPER 60S. 
.MONDAY NIGHT...MOSTLY CLOUDY WITH A 30 PERCENT CHANCE OF SHOWERS.
LOWS IN THE UPPER 40S. 
.TUESDAY...PARTLY SUNNY. HIGHS IN THE UPPER 60S. 
.TUESDAY NIGHT...MOSTLY CLEAR. LOWS AROUND 50. 
.WEDNESDAY...SUNNY. HIGHS IN THE MID 70S. 

$$

VTZ012-110815-
WINDSOR-
INCLUDING THE CITIES OF...SPRINGFIELD...WHITE RIVER JUNCTION
951 PM EDT WED JUN 10 2009

.REST OF TONIGHT...CLOUDY. LOWS IN THE MID 50S. LIGHT AND VARIABLE
WINDS. 
.THURSDAY...CLOUDY. SHOWERS LIKELY IN THE AFTERNOON. HIGHS IN THE
MID 60S. LIGHT AND VARIABLE WINDS. CHANCE OF RAIN 70 PERCENT. 
.THURSDAY NIGHT...SHOWERS LIKELY. LOWS IN THE UPPER 50S. LIGHT AND
VARIABLE WINDS. CHANCE OF RAIN 70 PERCENT. 
.FRIDAY...SHOWERS LIKELY. HIGHS IN THE LOWER 70S. LIGHT AND VARIABLE
WINDS. CHANCE OF RAIN 70 PERCENT. 
.FRIDAY NIGHT...MOSTLY CLOUDY. A CHANCE OF SHOWERS UNTIL MIDNIGHT.
LOWS IN THE UPPER 50S. LIGHT AND VARIABLE WINDS. CHANCE OF RAIN
50 PERCENT. 
.SATURDAY...CLOUDY WITH A 40 PERCENT CHANCE OF SHOWERS. HIGHS IN THE
LOWER 70S. 
.SATURDAY NIGHT...CLOUDY WITH A 30 PERCENT CHANCE OF SHOWERS. LOWS
IN THE LOWER 50S. 
.SUNDAY...PARTLY SUNNY. HIGHS IN THE LOWER 70S. 
.SUNDAY NIGHT...MOSTLY CLOUDY WITH A 30 PERCENT CHANCE OF SHOWERS.
LOWS AROUND 50. 
.MONDAY...MOSTLY CLOUDY WITH A 50 PERCENT CHANCE OF SHOWERS. HIGHS
AROUND 70. 
.MONDAY NIGHT...CLOUDY WITH A 40 PERCENT CHANCE OF SHOWERS. LOWS
AROUND 50. 
.TUESDAY...PARTLY SUNNY. HIGHS IN THE LOWER 70S. 
.TUESDAY NIGHT...MOSTLY CLEAR. LOWS IN THE LOWER 50S. 
.WEDNESDAY...SUNNY. HIGHS IN THE UPPER 70S. 

$$

VTZ019-110815-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...EAST WALLINGFORD...KILLINGTON
951 PM EDT WED JUN 10 2009

.REST OF TONIGHT...CLOUDY. LOWS IN THE MID 50S. SOUTHEAST WINDS
AROUND 10 MPH. 
.THURSDAY...CLOUDY. SHOWERS LIKELY IN THE AFTERNOON. HIGHS IN THE
MID 60S. LIGHT AND VARIABLE WINDS. CHANCE OF RAIN 60 PERCENT. 
.THURSDAY NIGHT...SHOWERS LIKELY. LOWS IN THE MID 50S. LIGHT AND
VARIABLE WINDS. CHANCE OF RAIN 70 PERCENT. 
.FRIDAY...SHOWERS LIKELY. HIGHS IN THE LOWER 70S. LIGHT AND VARIABLE
WINDS. CHANCE OF RAIN 70 PERCENT. 
.FRIDAY NIGHT...MOSTLY CLOUDY. A CHANCE OF SHOWERS UNTIL MIDNIGHT.
LOWS IN THE UPPER 50S. LIGHT AND VARIABLE WINDS. CHANCE OF RAIN
40 PERCENT. 
.SATURDAY...CLOUDY WITH A 40 PERCENT CHANCE OF SHOWERS. HIGHS IN THE
LOWER 70S. 
.SATURDAY NIGHT...CLOUDY WITH A 30 PERCENT CHANCE OF SHOWERS. LOWS
AROUND 50. 
.SUNDAY...PARTLY SUNNY. HIGHS IN THE LOWER 70S. 
.SUNDAY NIGHT...MOSTLY CLOUDY WITH A 30 PERCENT CHANCE OF SHOWERS.
LOWS IN THE UPPER 40S. 
.MONDAY...MOSTLY CLOUDY WITH A 50 PERCENT CHANCE OF SHOWERS. HIGHS
IN THE UPPER 60S. 
.MONDAY NIGHT...CLOUDY WITH A 40 PERCENT CHANCE OF SHOWERS. LOWS IN
THE UPPER 40S. 
.TUESDAY...PARTLY SUNNY. HIGHS IN THE UPPER 60S. 
.TUESDAY NIGHT...MOSTLY CLEAR. LOWS AROUND 50. 
.WEDNESDAY...SUNNY. HIGHS IN THE MID 70S. 

$$

VTZ011-110815-
WESTERN RUTLAND-
INCLUDING THE CITIES OF...RUTLAND
951 PM EDT WED JUN 10 2009

.REST OF TONIGHT...MOSTLY CLOUDY. LOWS IN THE MID 50S. LIGHT AND
VARIABLE WINDS...BECOMING SOUTHEAST AROUND 10 MPH. 
.THURSDAY...CLOUDY. SHOWERS LIKELY IN THE AFTERNOON. HIGHS IN THE
UPPER 60S. LIGHT AND VARIABLE WINDS...BECOMING SOUTHEAST AROUND
10 MPH IN THE AFTERNOON. CHANCE OF RAIN 60 PERCENT. 
.THURSDAY NIGHT...SHOWERS LIKELY. LOWS IN THE UPPER 50S. LIGHT AND
VARIABLE WINDS. CHANCE OF RAIN 70 PERCENT. 
.FRIDAY...SHOWERS LIKELY. HIGHS IN THE LOWER 70S. LIGHT AND VARIABLE
WINDS. CHANCE OF RAIN 70 PERCENT. 
.FRIDAY NIGHT...MOSTLY CLOUDY. A CHANCE OF SHOWERS UNTIL MIDNIGHT.
LOWS IN THE MID 50S. LIGHT AND VARIABLE WINDS. CHANCE OF RAIN
40 PERCENT. 
.SATURDAY...CLOUDY WITH A 40 PERCENT CHANCE OF SHOWERS. HIGHS IN THE
MID 70S. 
.SATURDAY NIGHT...MOSTLY CLOUDY WITH A 30 PERCENT CHANCE OF SHOWERS.
LOWS IN THE LOWER 50S. 
.SUNDAY...PARTLY SUNNY. HIGHS IN THE MID 70S. 
.SUNDAY NIGHT...MOSTLY CLOUDY WITH A 30 PERCENT CHANCE OF SHOWERS.
LOWS IN THE LOWER 50S. 
.MONDAY...MOSTLY CLOUDY WITH A 50 PERCENT CHANCE OF SHOWERS. HIGHS
IN THE LOWER 70S. 
.MONDAY NIGHT...MOSTLY CLOUDY WITH A 40 PERCENT CHANCE OF SHOWERS.
LOWS IN THE LOWER 50S. 
.TUESDAY...PARTLY SUNNY. HIGHS IN THE LOWER 70S. 
.TUESDAY NIGHT...MOSTLY CLEAR. LOWS IN THE LOWER 50S. 
.WEDNESDAY...SUNNY. HIGHS AROUND 80. 

$$

NYZ026-027-087-110815-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG...POTSDAM...
GOUVERNEUR
951 PM EDT WED JUN 10 2009

.REST OF TONIGHT...PARTLY CLOUDY. LOWS IN THE MID 50S. LIGHT AND
VARIABLE WINDS. 
.THURSDAY...MOSTLY CLOUDY. A CHANCE OF SHOWERS IN THE AFTERNOON.
HIGHS IN THE MID 70S. LIGHT AND VARIABLE WINDS...BECOMING SOUTH
AROUND 10 MPH IN THE AFTERNOON. CHANCE OF RAIN 50 PERCENT. 
.THURSDAY NIGHT...SHOWERS LIKELY. LOWS IN THE UPPER 50S. LIGHT AND
VARIABLE WINDS. CHANCE OF RAIN 70 PERCENT. 
.FRIDAY...CLOUDY. SHOWERS LIKELY...MAINLY IN THE MORNING. HIGHS IN
THE MID 70S. NORTH WINDS AROUND 10 MPH. CHANCE OF RAIN 70 PERCENT. 
.FRIDAY NIGHT...PARTLY CLOUDY. LOWS IN THE MID 50S. LIGHT AND
VARIABLE WINDS. 
.SATURDAY THROUGH SUNDAY...PARTLY CLOUDY. HIGHS IN THE MID 70S. LOWS
IN THE LOWER 50S. 
.SUNDAY NIGHT...PARTLY CLOUDY WITH A 30 PERCENT CHANCE OF SHOWERS.
LOWS IN THE MID 50S. 
.MONDAY...PARTLY SUNNY WITH A 40 PERCENT CHANCE OF SHOWERS. HIGHS IN
THE LOWER 70S. 
.MONDAY NIGHT...PARTLY CLOUDY WITH A 30 PERCENT CHANCE OF SHOWERS.
LOWS IN THE MID 50S. 
.TUESDAY...PARTLY SUNNY. HIGHS IN THE MID 70S. 
.TUESDAY NIGHT...CLEAR. LOWS IN THE MID 50S. 
.WEDNESDAY...MOSTLY SUNNY. HIGHS IN THE UPPER 70S. 

$$

NYZ029>031-034-110815-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-
INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE...TUPPER LAKE...
DANNEMORA...LAKE PLACID
951 PM EDT WED JUN 10 2009

.REST OF TONIGHT...MOSTLY CLOUDY. LOWS IN THE LOWER 50S. LIGHT
AND VARIABLE WINDS.
.THURSDAY...CLOUDY. SHOWERS LIKELY IN THE AFTERNOON. HIGHS IN THE
UPPER 60S. LIGHT AND VARIABLE WINDS. CHANCE OF RAIN 70 PERCENT. 
.THURSDAY NIGHT...SHOWERS LIKELY. LOWS IN THE UPPER 50S. LIGHT AND
VARIABLE WINDS. CHANCE OF RAIN 70 PERCENT. 
.FRIDAY...CLOUDY. SHOWERS LIKELY...MAINLY IN THE MORNING. HIGHS IN
THE LOWER 70S. NORTHEAST WINDS AROUND 10 MPH. CHANCE OF RAIN
70 PERCENT. 
.FRIDAY NIGHT...PARTLY CLOUDY WITH A CHANCE OF SHOWERS UNTIL
MIDNIGHT...THEN MOSTLY CLOUDY AFTER MIDNIGHT. LOWS IN THE MID 50S.
LIGHT AND VARIABLE WINDS. CHANCE OF RAIN 40 PERCENT. 
.SATURDAY...MOSTLY CLOUDY. HIGHS IN THE LOWER 70S. 
.SATURDAY NIGHT AND SUNDAY...PARTLY CLOUDY. LOWS AROUND 50. HIGHS IN
THE LOWER 70S. 
.SUNDAY NIGHT...PARTLY CLOUDY WITH A 30 PERCENT CHANCE OF SHOWERS.
LOWS AROUND 50. 
.MONDAY...PARTLY SUNNY WITH A 40 PERCENT CHANCE OF SHOWERS. HIGHS IN
THE UPPER 60S. 
.MONDAY NIGHT...PARTLY CLOUDY WITH A 30 PERCENT CHANCE OF SHOWERS.
LOWS IN THE UPPER 40S. 
.TUESDAY...PARTLY SUNNY. HIGHS AROUND 70. 
.TUESDAY NIGHT...PARTLY CLOUDY UNTIL MIDNIGHT...THEN CLEARING. LOWS
IN THE LOWER 50S. 
.WEDNESDAY...SUNNY. HIGHS IN THE MID 70S. 

$$
2 follow-up statements
000 
WWUS53 KIND 110207
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1007 PM EDT WED JUN 10 2009

INC027-055-101-110230-
/O.CON.KIND.SV.W.0072.000000T0000Z-090611T0230Z/
DAVIESS-GREENE-MARTIN-
1007 PM EDT WED JUN 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR NORTHEASTERN DAVIESS...NORTHWESTERN MARTIN AND GREENE COUNTIES...

AT 1006 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR NEWBERRY...OR 29 MILES WEST OF BEDFORD...MOVING
SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELNORA AROUND 1015 PM EDT...
  NEWBERRY AROUND 1020 PM EDT...
  CRANE AROUND 1030 PM EDT...

AT 956 PM EDT...GOLFBALL SIZE HAIL WAS OBSERVED BY AN AMATEUR RADIO 
OPERATER IN LYONS.

LAT...LON 3875 8700 3889 8712 3890 8711 3890 8713
      3903 8724 3915 8707 3892 8673
TIME...MOT...LOC 0206Z 317DEG 11KT 3898 8701

$$

KOCH
000 
WWUS53 KIND 110232
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1032 PM EDT WED JUN 10 2009

INC027-055-101-110242-
/O.EXP.KIND.SV.W.0072.000000T0000Z-090611T0230Z/
DAVIESS-GREENE-MARTIN-
1032 PM EDT WED JUN 10 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAVIESS...
NORTHWESTERN MARTIN AND GREENE COUNTIES HAS EXPIRED...

THE STORM NO LONGER APPEARS SEVERE.

LAT...LON 3875 8700 3889 8712 3890 8711 3890 8713
      3903 8724 3915 8707 3892 8673
TIME...MOT...LOC 0207Z 317DEG 11KT 3898 8701

$$

KOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:57 PM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jun 10, 6:57 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
657 PM EDT WED JUN 10 2009

.AVIATION...DISCUSSION FOR 00Z TAFS

A QUASI-STNRY FNT WAS JUST N OF THE IND FA EARLY THIS EVE. A SFC
WAVE IS EXPECTED TO MOV ALONG THE FNT THU MRNG/AFTERNOON. AFTER THAT
WAVE PASSES...THE FNT WL DROP QUICKLY SE OF THE TAF SITES. PRIOR TO
THAT...EXPECT ANY TRW ACTIVITY TO BE ISOLD THROUGH 06Z DUE TO
SINKING MOTION IN THE ATMS. AFTER THAT...MODELS ARE SHOWING A SERIES
OF UPR LVL DISTURBANCES...CURRENTLY ACRS THE SRN PLAINS...LIFTING NE
AND ACRS THE OH VLY. THE DISTURBANCES COMBINED WITH THE WAVE
DEVELOPING ALONG THE FNT AND DEEP MOISTURE AND INSTABILITY SHOULD
RESULT IN WIDESPREAD TRW ACTIVITY OVERNGT AND THROUGH TOMORROW
AFTERNOON. MEANWHILE...EXPECT VFR CONDITIONS EARLY IN THE TAF PD TO
BECOME MVFR OR PERHAPS IFR OVERNGT AND TOMORROW AS HAPPENED TODAY
AND IS OCCURRING UPSTREAM. LGT S WINDS TO CONT OVERNGT. ENOUGH
CI/DEBRIS CLOUDS TNGT TO KEEP FOG AWAY BEFORE THE LOWER CLOUDS MOVE
IN. WINDS WL BECOME NE AND LESS THAN 10 KTS BEHIND THE FNT TOMORROW.
BEST GUESS FOR FROPA WL BE 16Z THU AT LAF AND 22Z AT BMG.

.PREV DISCUSSION...SHOWERS EXITING EASTERN INDIANA WHILE BROKEN
SKIES ALLOWING FOR SOME SUNSHINE IN WAKE OF PCPN.  FNTL BDNRY
REMAINS ACROSS CENTRAL INDIANA.

FOCUS WILL BE ON TIMING OF NEXT PCPN START AND END. MODELS DIFFER TO
SOME DEGREE IN SPEED OF SHORT WAVES PROGRESSING ACROSS COUNTRY AND
RESULTANT CHC FOR ASSOCIATED PCPN. HAVE GONE WITH A BLEND OF MODELS
WHICH EARLY ON FAVORS A FNTL POSITION NEAR CURRENT LOCATION NEAR AND
ALONG INTERSTATE 70. MODELS IN A BROAD AGREEMENT ON LIFTING AZ/NM
SHORTWAVE CURRENTLY FIRING TX/OK STORMS NORTHEAST INTO ILLINOIS
TONIGHT AND TO PARTS OF WRN INDIANA BEFORE DAYBREAK THUR...NOT
UNLIKE TODAY. MODELS ALSO SIMILAR IN THAT THIS WAVE WILL BE SLIGHTLY
STRONGER THAN TODAY AND THUS WITH MOIST SURFACE BOUNDARY IN PLACE
AND JET ENTRANCE REGION PASSING OVERHEAD...LIKELY TO GENERATE A
BROADER SWATH OF PCPN WITH EMBEDDED THUNDERSTORMS THUR. GIVEN DEEP
LAYERED CLOUD AND RAINY DAY...HAVE RAISED THU POPS IN LINE WITH MOS
AND HAVE LOWERED MAXS FOR THUR TO MAINLY LOWER AND MIDDLE 70S.

SURFACE LOW AND ASSOCIATED WAVE EXIT INDIANA BY 00Z/FRI WITH DRYING
WORKING SE ACROSS CENTRAL INDIANA THURSDAY NIGHT.  DRY AND SEASONAL
WEATHER AGREED ON BY MODELS FOR CENTRAL INDIANA AT LEAST FOR FRIDAY
INTO SATURDAY. WAVE ALONG CALIFORNIA COAST THIS MORNING FCST TO
WEAKEN IN GRTLKS BY FRI EVE.  MODELS PICK UP ON AMPLIFYING LATER
WAVES IN FLOW TO DIFFERENT DEGREES AND WITH DIFFERENT TIMING. HAVE
LEANED TOWARD PERSISTENCE IN PCPN FCST WITH SOME BLEND OF HPC FOR
THESE LATER PERIODS AS CONFIDENCE SOMEWHAT LOW FOR PCPN.  MODELS DO
GENERALLY AGREE ON SFC BNDRY PUSHING SOUTH OF OH VLY FRIDAY WITH SFC
HIGH OVER GRTLKS PRODUCING NE OR ERLY FLOW INTO NEXT WEEK. AGAIN
TIMING OF ANY SHORT WAVES AND ASSOCIATED PCPN BEYOND THUR IS
SUSPECT.

GIVEN PATTERN OF GRTLKS HI AND NE SFC FLOW FOR MUCH OF PERIOD LEANS
US TOWARDS TEMPS NEAR OR SLIGHTLY BELOW NORMAL...AND HAVE ONLY MADE
SLIGHT ADJUSTMENTS TO CURRENT FCST.

NO SUBSTANTIAL OR WIDESPREAD PCPN EXPECTED TO BRING RAISED FLOOD
THREAT THOUGH LOCAL HEAVY RAINS THURSDAY COULD PROMPT LOCAL FLOOD
ADVISORIES.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

AVIATION...MK
PUBLIC...DT
Hazardous weather outlook, Jun 10, 9:40 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
940 PM EDT WED JUN 10 2009

INZ042-045>049-051>057-060>065-067>072-120145-
RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-
MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
940 PM EDT WED JUN 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL INDIANA.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL MOVE ACROSS MUCH OF THE AREA TONIGHT. THERE IS
A SLIGHT RISK OF SEVERE WEATHER WITH DAMAGING WINDS AND LARGE
HAIL AS THE PRIMARY THREATS. ALL STORMS WILL BE CAPABLE OF
PRODUCING FREQUENT LIGHTNING AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL OCCUR THURSDAY AND THURSDAY NIGHT. SOME OF THESE
STORMS MAY BE SEVERE WITH DAMAGING WINDS OR LARGE HAIL.
THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY NIGHT THROUGH TUESDAY
BUT IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE.
REMEMBER THAT DEADLY LIGHTNING IS A THREAT FROM ANY THUNDERSTORM
THAT FORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT AND THURSDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028>031-035>041-043-044-120145-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-VERMILLION-PARKE-
940 PM EDT WED JUN 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN PORTIONS OF CENTRAL
INDIANA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE TONIGHT...MAINLY AFTER MIDNIGHT. A FEW
SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. ALL
STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND HEAVY
RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE LIKELY THURSDAY. THESE STORMS ARE NOT EXPECTED
TO BECOME SEVERE. THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY NIGHT
THROUGH TUESDAY BUT IT IS TOO EARLY TO DETERMINE IF THESE STORMS
WILL BE SEVERE. REMEMBER THAT DEADLY LIGHTNING IS A THREAT FROM
ANY THUNDERSTORM THAT FORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATER TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, Jun 10, 5:13 PM EDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
513 PM EDT WED JUN 10 2009

INZ067-068-102145-
DAVIESS-KNOX-
513 PM EDT WED JUN 10 2009

...STRONG THUNDERSTORM ADVISORY FOR CENTRAL KNOX AND SOUTHWESTERN
DAVIESS COUNTIES UNTIL 545 PM EDT...

AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR WHEATLAND...OR 8
MILES EAST OF VINCENNES...AND MOVING EAST AT 15 MPH.

HAIL UP TO PENNY SIZE...AND WINDS AROUND 40 MPH ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL BE NEAR...
  MONROE CITY AROUND 520 PM EDT...
  WHEATLAND AROUND 525 PM EDT...
  WASHINGTON AROUND 545 PM EDT...

THIS STORM MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER
STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR
LOW LAND FLOODING BECOME MORE IMMINENT.

50
Special weather statement, Jun 10, 5:45 PM EDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
545 PM EDT WED JUN 10 2009

INZ068-069-102215-
DAVIESS-MARTIN-
545 PM EDT WED JUN 10 2009

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN DAVIESS AND SOUTHWESTERN
MARTIN COUNTIES UNTIL 615 PM EDT...

AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR GLENDALE FISHERY...
OR 11 MILES NORTHEAST OF PETERSBURG...AND MOVING SOUTHEAST AT 20 MPH.

UP TO PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH
THIS STORM.

* THIS STORM WILL BE NEAR...
  GLENDALE FISHERY AROUND 555 PM EDT...
  ALFORDSVILLE AROUND 605 PM EDT...

THIS STORM MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER
STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR
LOW LAND FLOODING BECOME MORE IMMINENT.

50
Special weather statement, Jun 10, 9:03 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
903 PM EDT WED JUN 10 2009

INZ060-061-110130-
GREENE-SULLIVAN-
903 PM EDT WED JUN 10 2009

...STRONG THUNDERSTORM ADVISORY FOR EASTERN SULLIVAN AND WESTERN
GREENE COUNTIES UNTIL 930 PM EDT...

AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR VICKSBURG...OR 28
MILES EAST OF ROBINSON...AND MOVING SOUTHEAST AT 10 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

* THIS STORM WILL BE NEAR...
  VICKSBURG AROUND 910 PM EDT...
  LINTON AROUND 930 PM EDT...

THIS STORM MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER
STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR
LOW LAND FLOODING BECOME MORE IMMINENT.

50

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 4:18 AM EDTAreal Flood WarningINDHendricks, Marion3 hr
Jun 11, 4:53 AM EDTAreal Flood WarningINDCarroll, Clinton, Hamilton, Hancock, Madison, Tipton3 hr
Jun 11, 10:32 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington3 days
Jun 11, 10:32 AM EDTRiver Flood WarningINDMorgan, Owen36 hr
Jun 11, 10:32 AM EDTRiver Flood WarningINDGreene, Owen36 hr
Jun 11, 10:32 AM EDTRiver Flood WarningINDDaviess, Greene, Knox4 days
Jun 11, 10:32 AM EDTRiver Flood WarningINDDaviess, Greene, Knox3 days
Jun 11, 10:32 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike5 days
Jun 11, 10:32 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike49 hr
Jun 11, 10:32 AM EDTRiver Flood WarningINDGibson, Knox49 hr
Jun 11, 4:08 PM EDTSevere Thunderstorm WarningINDKnox52 min
Jun 11, 5:12 PM EDTFlash Flood WarningINDHamilton, Tipton30 min
Jun 11, 5:52 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Madison38 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.